Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 5, 2012, 6:53 PM EDT for Otsego County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 5, 2012, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Binghamton, NY
County Otsego County, NY
The radar
The Albany radar (KENX), 52 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
140
WWUS81 KBGM 052253
SPSBGM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EDT SUN AUG 5 2012
NYZ046-057-052330-
DELAWARE NY-OTSEGO NY-
653 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO AND EXTREME
NORTH CENTRAL DELAWARE COUNTIES...
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR SCHENEVUS...AND MOVING EAST AT 55 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4252 7470 4247 7465 4246 7465 4242 7481
4259 7489 4267 7464 4265 7463 4262 7463
$$
HEDENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:49 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 5, 4:49 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 449 PM EDT SUN AUG 5 2012 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONT THROUGH THIS EVENING. COOLER...LESS HUMID...AND RAIN-FREE WEATHER WILL FOLLOW FOR MONDAY AND TUESDAY...WITH HIGH PRESSURE BUILDING IN. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 430 PM UPDATE... TWO MAIN CONVECTIVE AREAS TO WATCH ATTM...ONE CROSSING OUR NRN ZNS...AND THE OTHER THROUGH NE PA AND SULLIVAN CNTY NY. DECENT INSTAB HAS BUILT UP AHD OF BOTH LINES (ML CAPES NEAR 1500)...BUT THE DEEP-LYRD SHEAR WILL BE BETTER UP N...CLOSER TO THE INCOMING UPR-LVL TROUGH. WE FEEL THERE'S ABT A 2-3 HOUR WINDOW LEFT FOR STG/SVR STORMS...BEFORE THE ATMOS BEGINS TO STABILIZE AND THE SFC FRNT COMES IN FROM THE W. THUS...WE'LL CARRY LIKELY/NUM POPS WITH ENHANCED WORDING TIL 00-01Z...WITH A GENERAL DECREASE IN ACTIVITY THEREAFTER. OTHWS...JUST MINOR TEMP AND SKY COVER TWEAKS. 1 PM UPDATE... SPC HAS JUST ISSUED A SVR TSTM WATCH FOR OUR FINGER LKS/MOHAWK VLY/SRN TUG HILL ZNS. BASED ON MORE PERSISTENT SUNSHINE/HEATING THESE AREAS THE LAST COUPLE OF HRS (ML CAPES INCREASING TO 1000-1500)...THIS SEEMS REASONABLE. EXCELLENT 0-1 KM SHEAR/HELICITY CONTS THESE AREAS AS WELL...SO DAMAGING WINDS/ISOLATED QLCS TYPE SPIN-UPS APPEAR QUITE PLAUSIBLE. FARTHER S...WITH A BIT MORE STABLE CONDS AND SOMEWHAT LESS SHEAR...LOCALLY HEAVY RAINS WOULD SEEM THE BIGGER CONCERN...WITH VERY JUICY AMS PRESENT (SFC DEW PTS AOA 70F AND PWATS OF 2 TO 2.2"). WE'LL CONTINUE TO MONITOR TRENDS CLOSELY THIS AFTN AND EVE. PREV DISC... 10 AM UPDATE... USED OBSERVED SAT/RADAR TRENDS...AS WELL AS THOSE FROM THE LATEST RUNS OF THE HI-RES CONVECTION ALLOWING MODELS...TO TWEAK POP/WX/SKY GRIDS. INITIAL BAND OF SHRA/ISOLD TSRA...ASSOCD WITH WEAKENING MCV...CONTS TO PUSH THROUGH THE FA ATTM. PRESENT INDICATIONS ARE THAT MUCH OF THIS ACTIVITY WILL BE THROUGH THE CWA...OR RELEGATED TO THE FAR ERN ZNS BY 18Z. BEHIND THIS FIRST BATCH OF PCPN...WE'RE STILL ANTICIPATING A RELATIVE LULL. VSBL SAT ANIMATION CONTS TO SHOW SOME HOLES IN THE CLD MASS BACK OVER WRN NY...AND WE THEREFORE EXPECT A FEW BREAKS OF SUN FOR THE MIDDAY AND EARLY AFTN HRS. ANOTHER APPARENT MCV IS EVIDENT ACRS NRN OH/WRN LK ERIE ATTM. THIS FEATURE SHOULD CONTINUE TO TRACK ENEWD...AND WE THUS ANTICIPATE AN INCREASE IN CONVECTION ONCE AGN FROM W TO E...STARTING MID- AFTN...THEN PERSISTING INTO THE EARLY EVE PD. ALTHOUGH CLOUD DEBRIS WILL CERTAINLY INHIBIT HEATING SOME THIS AFTN...WE STILL THINK ENOUGH INSOLATION WILL TAKE PLACE TO ALLOW HIGHS TO REACH THE LOW-MID 80S MOST AREAS...WITH A FEW UPR 80S PSBL IN THE NORMALLY WARMER URBANIZED VLYS. MAX TEMP GRIDS WERE TWEAKED JUST SLIGHTLY DOWNWARD. AS EXPECTED...SVR POTENTIAL THIS AFTN/EVE IS TIED TO DEGREE OF HEATING/INSTAB...AS MUCH AS ANYTHING ELSE. 12Z RGNL SOUNDINGS PORTRAY THIS WELL...SHOWING THE POTENTIAL TO APPROACH 2000 J/KG SB CAPE WITH A SFC PARCEL OF 88/70 (ALY AND PIT)...WHILE 84/65 ONLY YIELDS ABT 800 J/KG (BUF). THE TRUTH WILL LIKELY LIE SOMEWHERE IN BETWEEN (1000-1500). IN THE MEANTIME...LOW-LVL SHEAR/HELICITY IS QUITE IMPRESSIVE...AND SHOULD REMAIN SO INTO THIS EVE. DEEP-LYRD SHEAR SHOULD ALSO IMPROVE AS THE DAY WEARS ON...ALG WITH MID-LVL HGT FALLS...AS THE BOTTOM END OF THE MAIN UPR-LVL TROUGH TRACKS INTO SRN ONT LTR TDY. CONVECTION ALLOWING MODELS ARE STILL DEPICTING LINEAR DEVELOPMENT OVER WRN NY BY EARLY AFTN...THEN TRACKING EWD THROUGH CNY/NRN TIER PA LTR THIS AFTN INTO THE EVE. GIVEN AFOREMENTIONED SHEAR PROFILES (STGST SHEAR IN THE LWST 3 KM AGL)...THIS SEEMS REASONABLE...AND STG/DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY THREAT (BEST TIME FRAME STILL IN THE 4 TO 8 PM EDT PD). FORTUNATELY...INDIVIDUAL CONVECTIVE ELEMENTS SHOULD BE MOVING RATHER QUICKLY. HOWEVER...GIVEN INCOMING PWAT VALUES AOA 2"...AND DECREASING MBE VECTORS THIS AFTN/EVE (SPCLY ERN ZNS)...WE'LL HAVE TO WATCH FOR ANY TRAINING CELLS. IT STILL APPEARS FROPA WILL OCCUR FROM W TO E BETWEEN ABT 03Z AND 09Z...WITH DRYING/IMPROVEMENT THEREAFTER. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... 2 PM UPDATE... HIGH PRESSURE BUILDING OUT OF THE OHIO VALLEY AND ACROSS OUR AREA WILL KEEP THIS PERIOD DRY AND WILL MAKE FOR SOME BEAUTIFUL LATE SUMMER DAYS. BEHIND THE COLD FRONT MENTIONED ABOVE...H85 TEMPS OF 9C TO 11C WILL KEEP TEMPS MAINLY IN THE 70S MONDAY AFTERNOON. COMBINED WITH DEW POINTS IN THE LOW 50S...IT WILL FEEL QUITE COMFORTABLE VERSUS THE HOT AND STEAMY WEATHER WE HAVE HAD THE PAST FEW DAYS. TEMPS REBOUND A BIT TUESDAY AS WE GET INTO A SOUTHWEST FLOW AGAIN PUSHING H85 TEMPS INTO THE MID TEENS...SUPPORTING HIGHS BACK INTO THE 80S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... 2 PM UPDATE...NO BIG CHANGES TO THE LONG TERM FORECAST AND WILL NOT SPEND A LOT OF TIME WITH THIS PART OF THE FORECAST GIVEN THE CURRENT SEVERE THUNDERSTORM WATCH IN EFFECT. OVERALL THE TREND WILL BE DRY AND HOT WEATHER FOR MID-WEEK WITH A TRANSITION TO BECOMING MUCH MORE UNSETTLED AND COOLER. HEIGHTS FALL LATE WEDNESDAY FOR A SLIGHT CHANCE OF STORMS BUT MOST OF THE DAY LOOKS TO BE DRY. A BETTER SHOT AT STORMS WILL COME THURSDAY AS H5 HEIGHTS CONTINUE TO FALL AS A SHORT WAVE DIGS ACROSS THE UPPER LAKES. OUR CHANCE FOR RAIN AND STORMS WILL CONTINUE TO INCREASE THROUGH FRIDAY INTO THE WEEKEND AS THIS WAVE MORPHS INTO A CUT OFF LOW OVER THE OHIO VALLEY. WHILE THE PLACEMENT OF CUT OFF LOWS IS ALWAYS TRICKY AND FAR FROM A HIGH CONFIDENCE FORECAST. FF THE PLACEMENT OF THE LOW REMAINS CONSISTENT...IT WOULD PLACE US IN A FAVORABLE FLOW (SOUTHERLY) FOR A PERIOD OF HEAVY RAIN. AS FAR AS TEMPS GO...850 TEMPS WILL REMAIN IN THE TEENS THROUGH THURSDAY...SUPPORTING HIGHS WELL INTO THE 80S WITH NEAR 90 READINGS IN THE LAKE PLAIN. AS THE UPPER LOW CUTS OFF...COOLER AIR ALOFT ALONG WITH INCREASING CHANCES FOR CLOUDS AND PRECIP WILL HOLD TEMPS DOWN. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... 2 PM UPDATE... MAIN IMPACT FOR THE TERMINALS THROUGH THIS EVENING WILL BE A LINE OF THUNDERSTORMS OVER WESTERN NY NOW. HIGHEST IMPACT WILL BE AT KSYR AND PERHAPS AS FAR EAST AS KRME AND FAR SOUTH AS KITH. CONTINUED TO INDICATE A TEMPO PERIOD OF THUNDERSTORMS WITH MVFR VSBYS HERE. WITH KSYR BEING THE MOST LIKELY TERMINAL TO SEE STRONG WINDS...ALSO INCLUDED GUSTS TO 45 KTS DURING THIS PERIOD. FARTHER SOUTH AT KELM/KBGM/KAVP MUCH HARDER TO NAIL DOWN EXACT TIMING OF STORMS BUT STILL LIKE AN IDEA OF A 3 TO 4 HOUR WINDOW OF THUNDERSTORM POTENTIAL BETWEEN 20Z AND 24Z. WITH LOWER CONFIDENCE ON EXACT TIMING HERE CONTINUED MVFR VSYBS BUT DID NOT INCLUDE HIGHER WIND GUSTS. A COLD FRONT WILL MOVE THROUGH THE TERMINALS EARLY TONIGHT AND WILL MOVE THE THUNDERSTORMS EAST OF THE TERMINALS. UNTIL THE FRONT PASSES...SHOWERS ARE POSSIBLE AND MVFR CIGS MAY DEVELOP NEAR AND BEHIND THE FRONT THROUGH 06Z NORTH...TO 09Z DOWN AT KAVP. VFR EXPECTED TO BUILD BACK IN LATE TONIGHT..WITH VFR MONDAY. SOUTHWEST WINDS AROUND 10 KTS THROUGH THIS AFTERNOON EXCEPT AT KITH AND KSYR WHERE GUSTS AROUND 20 KTS POSSIBLE. WINDS VEER INTO THE WEST EARLY TONIGHT AND MAY BE GUSTY EARLY...ESPECIALLY KSYR AND KRME. WINDS DIMINISH AFTER MIDNIGHT AND VEER INTO THE NORTHWEST. NORTHWEST WINDS AROUND 10 KTS MONDAY. OUTLOOK... MON-TUE...VFR. WED/THUR..MOSTLY VFR BUT MVFR IN STORMS POSSIBLE LATE IN THE DAY. FRI...MVFR IN STORMS POSSIBLE. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...HEDEN LONG TERM...HEDEN AVIATION...HEDEN
Hazardous weather outlook, Aug 5, 5:55 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 555 PM EDT SUN AUG 5 2012 NYZ015-016-022>024-045-046-055>057-062-PAZ038>040-043-044-047-048- 072-062200- YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 555 PM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE STRONG GUSTY WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY WHICH COULD CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ009-017-018-025-036-037-044-062200- NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND- 555 PM EDT SUN AUG 5 2012 ...SEVERE THUNDERSTORM WATCH 563 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY WHICH COULD CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 5, 5:20 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT SUN AUG 5 2012
NYZ062-052200-
SULLIVAN NY-
520 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT CENTRAL SULLIVAN COUNTY...
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAVA...AND MOVING
EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BETHEL AT 530 PM EDT...
WHITE LAKE AT 535 PM EDT...
MONGAUP VALLEY AND MAPLEWOOD AT 540 PM EDT...
HARRIS AND MONTICELLO AT 545 PM EDT...
KIAMESHA AND THOMPSONVILLE AT 550 PM EDT...
SOUTH FALLSBURG AND FALLSBURG AT 555 PM EDT...
WOODRIDGE AND WOODBOURNE AT 600 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4164 7439 4151 7500 4153 7503 4155 7502
4161 7508 4161 7506 4162 7506 4162 7504
4169 7505 4188 7446 4188 7445 4175 7456
DJPSpecial weather statement, Aug 5, 5:52 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 552 PM EDT SUN AUG 5 2012 NYZ045-046-056-057-052215- BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY- 552 PM EDT SUN AUG 5 2012 ...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BROOME...SOUTHEASTERN CHENANGO...SOUTHWESTERN OTSEGO AND WEST CENTRAL DELAWARE COUNTIES... * AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BAINBRIDGE...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROCKDALE AT 600 PM EDT... YOUNGS AND UNADILLA AT 605 PM EDT... EAST SIDNEY AND SIDNEY CENTER AT 610 PM EDT... FRANKLIN AND OTEGO AT 615 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4245 7520 4227 7507 4216 7551 4232 7559 HEDEN
Local storm report, Aug 5, 6:24 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
624 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG SIDNEY 42.31N 75.40W
08/05/2012 DELAWARE NY LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF SIDNEY ON COUNTY ROUTE 4
&&
MJNSpecial weather statement, Aug 5, 6:39 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
639 PM EDT SUN AUG 5 2012
NYZ024-025-055-052330-
CHEMUNG NY-TIOGA NY-TOMPKINS NY-
639 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHEMUNG...NORTHERN
TIOGA AND SOUTHERN TOMPKINS COUNTIES...
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
NEWFIELD...AND MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NEWFIELD HAMLET AND NEWFIELD AT 645 PM EDT...
WEST DANBY AND VAN ETTEN AT 655 PM EDT...
DANBY AND SPENCER AT 700 PM EDT...
SOUTH DANBY AND BROOKTONDALE AT 705 PM EDT...
WEST CANDOR AT 710 PM EDT...
WILLSEYVILLE AT 715 PM EDT...
CANDOR AT 720 PM EDT...
SPEEDVILLE AND CATATONK AT 725 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4229 7678 4229 7673 4225 7673 4223 7664
4225 7662 4228 7662 4229 7669 4242 7668
4235 7611 4233 7612 4232 7610 4211 7617
4225 7680
MLJLocal storm report, Aug 5, 6:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TORNADO 2 S SIDNEY 42.28N 75.40W
08/05/2012 DELAWARE NY AIRPLANE PILOT
TORNADO OBSERVED BY PILOT AND 3 OTHER PEOPLE AT THE
SIDNEY AIRPORT
&&
MJNSpecial weather statement, Aug 5, 6:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EDT SUN AUG 5 2012
NYZ046-057-052330-
DELAWARE NY-OTSEGO NY-
653 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO AND EXTREME
NORTH CENTRAL DELAWARE COUNTIES...
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR SCHENEVUS...AND MOVING EAST AT 55 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4252 7470 4247 7465 4246 7465 4242 7481
4259 7489 4267 7464 4265 7463 4262 7463
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:34 PM EDT | Special Weather Statement | BGM | Onondaga | 26 min |
| Aug 5, 4:07 PM EDT | Special Weather Statement | BGM | Onondaga | 23 min |
| Aug 5, 5:20 PM EDT | Special Weather Statement | BGM | Sullivan | 40 min |
| Aug 5, 5:52 PM EDT | Special Weather Statement | BGM | Chenango | 23 min |
| Aug 5, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 62 min |
| Aug 5, 6:25 PM EDT | Tornado Warning | BGM | Delaware, Otsego | 35 min |
| Aug 5, 6:39 PM EDT | Special Weather Statement | BGM | Tioga | 51 min |
| Aug 5, 7:09 PM EDT | Special Weather Statement | BGM | Chemung, Tioga | 51 min |
| Aug 5, 7:30 PM EDT | Special Weather Statement | BGM | Otsego | 30 min |
| Aug 5, 7:35 PM EDT | Special Weather Statement | BGM | Delaware | 40 min |
| Aug 5, 7:36 PM EDT | Special Weather Statement | BGM | Otsego | 39 min |
| Aug 5, 3:08 PM EDT | Special Weather Statement | BGM | Luzerne | 52 min |
| Aug 5, 4:43 PM EDT | Special Weather Statement | BGM | Pike | 47 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.